MAUDE Adverse Event Report: BIOMET 3I 3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 13MM; DENTAL IMPLANT

BIOMET 3I 3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 13MM; DENTAL IMPLANT
Catalog Number BOST3213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Osteolysis (2377)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant defect/treatment with bone grafting performed.Implant was initially placed immediately after extraction of tooth #10 with socket bone graft.Detected mild moderate peri-implantitis at 6 month stage healing with 40% bone loss despite integration of implant.Attempted to treat the implant defect with bone grafting with no success.Tooth #10 was extracted and the implant (bost 3213) was immediately placed and restored with a screw-retained provisional crown.The #10 implant was found to have signs of moderate peri-implantitis, including ~6 mm loss of circumferential implant bone around the implant platform with bleeding/exudate from the sulcus.The implant was still partially integrated with no signs of mobility, so the provisional crown was removed, cover screw placed, and bone grafting was placed for a regenerative approach.Symptoms as a result of the event: inflammation.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Peri-implantitis is an infectious disease that causes inflammation of the gum and the bone structure around a dental implant.Chronic inflammation causes bone loss, which can lead to implant failure thus its removal.Investigations performed for hundreds of events where either of these conditions, infection, or bone loss, or both, have been reported, have concluded that the likely cause(s) for the implant failure in relation to these conditions are external factors.Those include medical conditions (e.G., diabetes, bruxism, etc.), patient habits (e.G., smoking, bad oral hygiene routine) and user error (e.G., surgical technique).There has not been any instance where either infection and/or bone loss, and when right conditions prevail and led to peri-implantitis whether reported or not along with the other two, have resulted from a manufacturing or design defect.Furthermore, the probability of manufacturing or design defects that might lead to infection and result in bone loss occurring and escaping the available detections has been assessed and found remote and almost nonexistent.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.The analysis and result of investigations and the analysis of probability previously described are contained in the summary investigation reports performed for bone loss and infection, which are attached.Additionally, all device history record reviews verified that each implant was sterilized per procedure for every device.All complaint data used for the summary investigation was found to be conforming and did not meet capa/hhe/d/ or any further escalations.Therefore, there were no complaints which confirmed a manufacturing or design related issue that did or could cause or contribute to the reported event.Dhr review was completed for the subject lot number 2022110505.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Sterilization record (op#0210) was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number 2022110505 for similar events and one (1) other complaint was identified (b)(6).Review completed utilizing keywords: ¿peri-implantitis¿.As documented in the summary investigations, contributing factors for the reported event likely exist outside of zimvie control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigations, no malfunction occurred upon investigation.The reported event remains non-verifiable as they are a medical condition.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for infection, bone loss, and/or peri-implantitis problems reported in association with implant failure have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.Therefore, escalation to capa is not required.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: b4: date of this report.G3: date received by manufacturer.G6: checked "follow-up".H6: entered evaluation codes.H10: added manufacturer narrative.

Brand Name
3I T3 NON-PLATFORM SWITCHED TAPERED IMPLANT 3.25 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key21356717
Report Number0001038806-2025-00307
Device Sequence Number7835330
Product Code DZE
UDI-Device Identifier00844868028895
UDI-Public(01)00844868028895(17)271122(10)2022110505
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberBOST3213
Device Lot Number2022110505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient EthnicityNon Hispanic